Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 5, 2015, 5:06 PM EDT for Marshall County, Ohio County, West Virginia. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2015, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 5, 2015, 7:00 PM EDT
- In force
- 114 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:08 PM EDT | FLASH FLOOD | Wheeling, WV | IN DOWNTOWN WHEELING...MAIN STREET FLOODED WITH NUMEROUS VEHICLES STUCK IN WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WGUS51 KPBZ 052106
FFWPBZ
WVC051-069-052300-
/O.NEW.KPBZ.FF.W.0009.150605T2106Z-150605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OHIO COUNTY IN NORTHERN WEST VIRGINIA...
NORTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 506 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1.0 TO 1.5 INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHEELING...MARTINS FERRY...WARWOOD...BETHLEHEM...TRIADELPHIA...
CLEARVIEW...VALLEY GROVE...MCMECHEN...BENWOOD...CLINTON...DALLAS
AND ELM GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4010 8071 4012 8071 4015 8070 4015 8052
3999 8052 3999 8074
$$
153 follow-up statements
241
WGUS71 KPBZ 052114
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT FRI JUN 5 2015
WVC051-069-052300-
/O.CON.KPBZ.FF.W.0009.000000T0000Z-150605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO WV-MARSHALL WV-
514 PM EDT FRI JUN 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
OHIO AND NORTHEASTERN MARSHALL COUNTIES...
AT 513 PM EDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO
THUNDERSTORMS OVER OHIO COUNTY. FLASH FLOODING HAS BEEN REPORTED
IN WHEELING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHEELING...MARTINS FERRY...WARWOOD...BETHLEHEM...TRIADELPHIA...
CLEARVIEW...VALLEY GROVE...MCMECHEN...BENWOOD...CLINTON...DALLAS AND
ELM GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4010 8071 4012 8071 4015 8070 4015 8052
3999 8052 3999 8074
$$
15753
WGUS71 KPBZ 052131
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT FRI JUN 5 2015
WVC051-069-052300-
/O.CON.KPBZ.FF.W.0009.000000T0000Z-150605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO WV-MARSHALL WV-
531 PM EDT FRI JUN 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
OHIO AND NORTHEASTERN MARSHALL COUNTIES...
AT 530 PM EDT...EMERGENCY MANAGEMENT REPORTED THAT WATER HAS RECEDED
IN WHEELING. HEAVY RAIN HAS MOVED OUT OF THE COUNTY...BUT RUNOFF
WILL CONTINUE.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WHEELING...MARTINS FERRY...WARWOOD...BETHLEHEM...TRIADELPHIA...
CLEARVIEW...VALLEY GROVE...MCMECHEN...BENWOOD...CLINTON...DALLAS AND
ELM GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4010 8071 4012 8071 4015 8070 4015 8052
3999 8052 3999 8074
$$
15349
WGUS71 KPBZ 052159
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT FRI JUN 5 2015
WVC051-069-052208-
/O.CAN.KPBZ.FF.W.0009.000000T0000Z-150605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO WV-MARSHALL WV-
559 PM EDT FRI JUN 5 2015
...THE FLASH FLOOD WARNING FOR OHIO AND NORTHEASTERN MARSHALL
COUNTIES IS CANCELLED...
HIGH WATER HAS RECEDED AND HEAVY RAIN HAS ENDED.
LAT...LON 4010 8071 4012 8071 4015 8070 4015 8052
3999 8052 3999 8074
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:36 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 2:36 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT FRI JUN 5 2015 .SYNOPSIS... A WEAK FRONT PASSES THROUGH TONIGHT WITH SOME SHOWERS AND STORMS. DRIER WEATHER RETURNS SATURDAY AFTERNOON AND NIGHT. A STRONGER FRONT APPROACHES BY MONDAY MORNING. && .NEAR TERM /THROUGH SATURDAY/... FRONT IS CURRENTLY POISED TO CROSS LAKE ERIE...AND EXPECT IT TO MOVE ACROSS THE CWA BETWEEN 22Z AND 04Z. LESS CAPPING/BETTER INSTABILITY THAN PAST DAYS HAS ALLOWED SHRA TO ALREADY START POPPING ACROSS THE AREA. EXPECT THIS TREND TO CONTINUE AHEAD OF THE FRONT...WITH LITTLE ORGANIZATION GIVEN THE WEAK FLOW REGIME. THUNDER ACTIVITY WILL INCREASE WITH THE APPROACH OF THE BOUNDARY...BUT NOTHING APPROACHING SEVERE IS ANTICIPATED. WILL KEEP POPS IN THE HIGH CHANCE/LOW LIKELY RANGE GIVEN THE DISORGANIZATION. A FEW SHRA MAY LINGER BEHIND THE BOUNDARY INITIALLY...BUT MOST ACTIVITY WILL DIURNALLY COLLAPSE BY LATE EVENING. ALTHOUGH THE SURFACE BOUNDARY WILL PROGRESS THROUGH THE ENTIRE CWA...LOW LEVEL MOISTURE WILL LINGER AND BECOME TRAPPED UNDERNEATH A LOW INVERSION...PROMOTING STRATUS FORMATION LATER TONIGHT. THIS MOISTURE WILL BE SLOW TO MIX OUT SATURDAY MORNING...AND A FEW ISOLATED SHRA/TSRA MAY POP DURING THE LATE MORNING/EARLY AFTERNOON HOURS MAINLY SOUTH OF I-70. NORTHEAST FLOW AROUND THE NORTHERN GREAT LAKES SURFACE HIGH WILL BE PUSHING IN DRIER AIR DURING THE AFTERNOON THOUGH...AND EXPECT THAT CLOUDS WILL DECREASE AND PRECIPITATION WILL END BY 00Z SUNDAY ACROSS THE AREA. BLENDED ECMWF TEMPERATURE FORECAST...WHICH HAS BEEN PERFORMING WELL LATELY...IN WITH PREVIOUS FOR LOWS TONIGHT. SATURDAY HIGHS WERE ALREADY NEAR GUIDANCE CONSENSUS AND DID NOT CHANGE MUCH. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... ATMOSPHERE DRIES OUT AS RIDGING ALOFT TAKES PLACE SATURDAY NIGHT...AT LEAST BRIEFLY. MID-LEVEL FLOW VEERS QUICKLY TO THE SOUTHWEST SUNDAY MORNING AS AN APPROACHING WAVE DE-AMPLIFIES THE RIDGE. LOW TO MID-LEVEL MOISTURE WILL BEGIN PUSHING BACK NORTHWARD IN ADVANCE OF THE WAVE...AND WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. HIGHER CHANCES WILL EXIST IN THE ELEVATED HEATING ZONES IN THE MOUNTAINS OF PA/WV/MD AND ALONG OUR NORTHERN ZONES WHERE WAVE TRACKS. ONLY EXPECTING AN ISOLATED THREAT THUNDERSTORM SOUTH OF PITTSBURGH. EXPECTING TEMPERATURES TO SHOOT UP QUICKLY SUNDAY AFTERNOON AS STRONG WARM AIR ADVECTION AND MIXING OCCURS. WENT A FEW NOTCHES ABOVE GUIDANCE FOR THIS PERIOD. COLD FRONT APPROACHES LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. MODEL TIMING HAS THUS FAR HAD SHOWERS AND THUNDERSTORMS ADVANCING THROUGH WHEN TIMING IS NOT FAVORABLE FOR STRENGTHENING OF THUNDERSTORMS. HOWEVER...GLANCING AT THE LATEST 12Z ECMWF...TIMING IN THAT SCENARIO IS PUSHED BACK AROUND 12 HRS. WITH MODERATE INSTABILITY AND SHEAR PROFILES...EXACT TIMING OF THE FRONT COULD HAVE LARGE IMPLICATIONS ON THE STRENGTH OF THE ASSOCIATED PRECIPITATION. THIS WILL NEED TO BE MONITORED CLOSELY IN THE COMING FORECASTS. REGARDLESS OF TIMING...THE DEEPER MOISTURE ASSOCIATED WITH THE FRONT WILL MORE THAN LIKELY HANG UP IN OUR SOUTHERN ZONES INTO LATE MONDAY NIGHT AS THE FRONT SPLAYS OUT WSW TO ENE AND THE MID AND UPPER-LEVEL FLOW RUNS MORE PARALLEL. TAX && .LONG TERM /TUESDAY THROUGH THURSDAY/... MUCH BETTER CHANCE FOR SHOWERS AND STORMS SUNDAY NIGHT AND MONDAY AS A MORE POTENT COLD FRONT WILL CROSS THE REGION. AREA WILL DRY OUT BEHIND THE FRONT AS HIGH PRESSURE BUILDS IN THROUGH MIDWEEK. ANOTHER SYSTEM WILL APPROACH THE AREA ON THURSDAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... EXPECTING VFR IN THE MEAN FOR THE AFTERNOON INTO THE EVENING HOURS. SCT-BKN CU BETWEEN 3K AND 4K FEET WILL DOMINATE. SCATTERED SHRA/TSRA ARE EXPECTED AHEAD OF A COLD FRONT. ANY RESTRICTIONS FROM THESE WOULD BE QUITE BRIEF AND DIFFICULT TO TIME...SO WILL CONTINUE TO HANDLE WITH VCTS. THE FRONT WILL REACH FKL AROUND 22Z...PIT/HLG BY 00Z...AND MGW BY 02Z. SOME LIGHT SCATTERED SHRA MAY LINGER THROUGH THE EVENING. BEHIND THE FRONT OVERNIGHT...NORTHERLY FLOW AND LINGERING LOW LEVEL MOISTURE WILL PROMOTE MVFR TO IFR CIGS AREAWIDE...WITH FKL/DUJ MOST LIKELY TO SEE THE MORE IMPACTFUL CIGS. 3-5 MILE VIS IN BR IS EXPECTED AS WELL. LOW CLOUDS WILL LINGER THROUGH MIDMORNING...AND THEN CIGS WILL LIFT INTO A SCT-BKN VFR CU DECK BY MIDDAY. .OUTLOOK.../SATURDAY THROUGH TUESDAY/... MORE RESTRICTIONS ARE POSSIBLE ON SUNDAY AS LOW LEVEL MOISTURE AND SHOWER CHANCES INCREASE...AND WITH A MONDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 5, 2:40 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT FRI JUN 5 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-061845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 240 PM EDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEPENDING ON THE TIMING OF A COLD FRONT...STRONG TO SEVERE THUNDERSTORMS COULD FORM EARLY MONDAY INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 3:31 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT FRI JUN 5 2015 OHZ050-WVZ001-002-052000- JEFFERSON-BROOKE-HANCOCK- 331 PM EDT FRI JUN 5 2015 ...A THUNDERSTORM WITH GUSTY WIND WILL AFFECT SOUTHEASTERN JEFFERSON... SOUTHEASTERN HANCOCK AND NORTH CENTRAL BROOKE COUNTIES... AT 331 PM EDT...A THUNDERSTORM WAS NEAR WINTERSVILLE...OR 7 MILES NORTHWEST OF STEUBENVILLE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEIRTON...STEUBENVILLE...TORONTO...WINTERSVILLE...MINGO JUNCTION... FOLLANSBEE...BRILLIANT...RICHMOND...NEW ALEXANDRIA...BRENTWOOD AND EAST STEUBENVILLE. LAT...LON 4039 8085 4047 8077 4043 8053 4024 8066 TIME...MOT...LOC 1931Z 298DEG 13KT 4041 8077 15
Special weather statement, Jun 5, 4:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT FRI JUN 5 2015
PAZ013-052100-
LAWRENCE-
436 PM EDT FRI JUN 5 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAWRENCE COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKWOOD...OR NEAR NEW
CASTLE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...OAKWOOD...NEW CASTLE NORTHWEST...BESSEMER...SOUTH NEW
CASTLE AND S.N.P.J..
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 3 AND 4.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 14.
LAT...LON 4104 8024 4087 8046 4097 8052 4106 8052
4110 8046
TIME...MOT...LOC 2035Z 296DEG 9KT 4104 8047
15Special weather statement, Jun 5, 4:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT FRI JUN 5 2015 OHZ059-WVZ003-004-052100- BELMONT-MARSHALL-OHIO- 445 PM EDT FRI JUN 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BELMONT... SOUTHWESTERN OHIO AND NORTHEASTERN MARSHALL COUNTIES... AT 444 PM EDT...A STRONG THUNDERSTORM WAS OVER WHEELING...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHEELING...MARTINS FERRY...BELLAIRE...BETHLEHEM...TRIADELPHIA... SHADYSIDE...MCMECHEN...BRIDGEPORT...BENWOOD...BROOKSIDE...SHERRARD... DALLAS AND ELM GROVE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 224 AND 225. INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 8. INTERSTATE 470 IN OHIO BETWEEN MILE MARKERS 3 AND 6. INTERSTATE 470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. EXPECT A RAPID HALF...TO ONE INCH OF RAINFALL. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4005 8081 4011 8071 4002 8052 3991 8070 TIME...MOT...LOC 2044Z 312DEG 10KT 4005 8072 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:45 PM EDT | Special Weather Statement | PBZ | Ohio | 15 min |
| Jun 5, 4:59 PM EDT | Areal Flood Advisory | PBZ | Marshall, Ohio | 2 hr |
| Jun 5, 5:23 PM EDT | Special Weather Statement | PBZ | Marshall | 52 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.